MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date is unknown, the best estimate is after the lens was implanted, between may 24, 2022 and aug 31, 2022.Health effect - clinical code: 4581 - posterior capsular opacification (pco).  device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed one additional complaint was received for this production order number.Although these complaint issues reported are related, the issue could not be confirmed as related to manufacturing; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts were made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient reported that she did not have success with the cataract procedure on the right eye.The patient was not able to see very well, had blurry vison, experiences lots of glares and could not see at night for about 3 months.The doctor planned to do a lens exchange on (b)(6) 2022 and implant a standard lens.Additional information provided indicated that the intraocular lens (iol) was explanted as scheduled.The replacement iol is a standard lens of different model and diopter, dib00 (+23.0 d).No other additional surgical interventions were required at the time of explant.The patient indicated that with the new dib00 lens implant, the vision is better than what she had with the synergy lens, but still is not good which the doctor told her to wait.The patient is very bothered by day light event with sunglasses and has a hard time seeing during the day unless it is overcast/cloudy.The patient still has the blurry / poor vision which the doctor told her is due to the scar tissues and asked the patient to go back for laser surgery to resolve the issue and improve the vision.The patient indicated that she cannot drive or sew which she used to do before the surgery.The patient has an upcoming appointment for a second opinion with a different doctor for the first week of (b)(6) 2023.The patient has not yet had cataract surgery on the left eye and is waiting to resolve the issues on the right eye first.No further information was provided.This report pertains to the explanted intraocular lens, model dfr00v.A separate report will be submitted for the events reported with the dib00 intraocular lens.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16649539
Report Number3012236936-2023-00794
Device Sequence Number12317822
Product Code MFK
UDI-Device Identifier05050474750722
UDI-Public(01)05050474750722(17)240407
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite